# SDR 2005FA0000297

- Difficulty date: February 9, 2005
- Submitted: February 9, 2005
- Operation: General aviation
- Aircraft: N61423
- Make and model: Cessna A185F
- Aircraft serial: 18504180
- Aircraft time: 9,788 hours
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Part number: DOFF10300B
- Part serial: C122437
- Condition: Corroded
- Location: Engine
- Part time: 541 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

LOW VOLTAGE LIGHT COMES ON OCCASIONALLY-RESET SWITCH AND OPERATES NORMAL. FOUND BRUSHES WORN OUT IN ALTERNATOR. REMOVING ALTERNATOR WAS EXTREMELY DIFFICULT. MOUNTING BOLT WAS FROZEN IN ALTERNATOR. USING PENETRANT HELPED TO FREE THE BOLT.  DISCOVERED THAT FACILITY HAD INSTALLED A STEEL BUSHING IN MOUNTING BOSS DURING OVERHAUL. THE BOLT AND BUSHING WERE RUSTED TOGETHER. THE BUSHING APPEARS TO BE A REPAIR.
